Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Jackson, MS

January 4, 2007Copiah County, Lawrence County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 4, 2007, 11:05 PM CST for Copiah County, Lawrence County, Simpson County, Mississippi. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 4, 2007, 11:05 PM CST (05:05 UTC)
Expired
Jan 5, 2007, 12:00 AM CST
In force
55 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Copiah County, MS, Lawrence County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 4, 11:20 PM CSTTSTM WND DMG5 S Pinola, MSTREES AND POWER LINES DOWN AROUND SHIVERS. HWYS AND COUNTY RDS BLOCKED BY DOWNED TREES. SCT TREES DOWN ACROSS OTHER PARTS OF THE COUNTY. DAMAGE OCCURRED BETWEEN 1120 AND 1150 ACROSS THE COUNTY.
Jan 4, 11:22 PM CSTTSTM WND DMGGeorgetown, MSA FEW POWER LINES WERE DOWN AND POWER WAS OUT FOR A FEW HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 8:47 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 050504
SVRJAN
MSC029-077-127-050600-
/O.NEW.KJAN.SV.W.0003.070105T0505Z-070105T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1105 PM CST THU JAN 4 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF MENDENHALL
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL MIDNIGHT CST

* AT 1105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 32 MILES SOUTHWEST OF MENDENHALL...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MENDENHALL BY 1145 PM CST

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3175 9026 3147 9023 3164 9003 3205 8970
      3205 9017

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 050529
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CST THU JAN 4 2007

MSC029-077-050539-
/O.CAN.KJAN.SV.W.0003.000000T0000Z-070105T0600Z/
LAWRENCE MS-COPIAH MS-
1129 PM CST THU JAN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR COPIAH AND LAWRENCE COUNTIES
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3178 9012 3177 8996 3205 8970 3205 9017

$$

MSC127-050600-
/O.CON.KJAN.SV.W.0003.000000T0000Z-070105T0600Z/
SIMPSON MS-
1129 PM CST THU JAN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SIMPSON COUNTY...

AT 1129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF
DLO...OR ABOUT 13 MILES SOUTHWEST OF MENDENHALL...MOVING NORTHEAST
AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DLO AND 6 MILES NORTHWEST OF MENDENHALL BY 1140 PM CST
  BRAXTON BY 1145 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3178 9012 3177 8996 3205 8970 3205 9017

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:46 PM CST, 19 minutes earlier.

Area forecast discussion, Jan 4, 10:46 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1046 PM CST THU JAN 4 2007

.DISCUSSION...
THE TORNADO WATCH HAS BEEN EXTENDED TO INCLUDE AREAS ALONG INTERSTATE
20. CONDITIONS WERE LOOKING MORE FAVORABLE FOR DEVELOPMENT FURTHER
NORTH. A LINE OF STORMS WAS DEVELOPING NEAR INTERSTATE 55 AND WILL
CONTINUE TO TRACK EAST. INCREASING WINDS JUST OFF THE SURFACE HAS
MADE DAMAGING WINDS A CONCERN. WILL UPDATE THE ZONES TO INCLUDE THE
NEW COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  70  52  68 / 100  11   5  53
MERIDIAN      60  70  50  69 / 100  28   4  49
VICKSBURG     55  69  52  67 / 100   8   7  57
HATTIESBURG   62  72  51  73 / 100  30  10  49
NATCHEZ       55  69  55  71 / 100   5   5  59
GREENVILLE    53  63  51  62 / 100  12  13  41
GREENWOOD     57  65  52  66 / 100  13  12  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07
Hazardous weather outlook, Jan 4, 3:11 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST THU JAN 04 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
311 PM CST THU JAN 04 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A STRONG UPPER LEVEL DISTURBANCE WILL PIVOT TOWARD THE REGION
TONIGHT. THIS SYSTEM WILL TRY AND SHIFT A WARM FRONT NORTH INTO
SOUTH MISSISSIPPI THIS EVENING. WITH THIS WARM FRONT DRIFTING
NORTH ALLOWING DEEP MOISTURE TO SLOWLY INCREASE OVER THIS
AREA...COUPLED WITH A GOOD AMOUNT OF WIND SHEAR IN
PLACE...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
PORTIONS OF SOUTH MISSISSIPPI...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR THIS EVENING.  THE MAIN CONCERN FROM ANY
STORM OVER THIS AREA WILL BE STRONG DAMAGING WINDS AND AN
ISOLATED TORNADO CANNOT BE RULED OUT.

FURTHER NORTH...THE RETURN OF DEEPER GULF MOISTURE WILL BE
LIMITED AHEAD OF THE APPROACHING SYSTEM AND WILL NOT BE
SUFFICIENT TO SUPPORT MUCH IN THE WAY OF SEVERE CONVECTION THIS
EVENING. HOWEVER...A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT
DURING THE EARLY EVENING HOURS...MAINLY ALONG A WINNSBORO
LOUISIANA TO HAZLEHURST MISSISSIPPI TO QUITMAN LINE.  THESE
STORMS WILL HAVE THE POTENTIAL FOR STRONG GUSTY WINDS UP TO 45
MPH.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE AS THE DISTURBANCE
SHIFTS OVER THE OUTLOOK AREA TONIGHT. HEAVY RAINFALL WILL BE
POSSIBLE OVER CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA
LATER THIS EVENING ...AND DIMINISHING FROM THE WEST LATE TONIGHT.
 TOTAL RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. PONDING WATER WILL BE POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA.

LOCALIZED FLOODING OF CREEKS OR AREAS OF POOR DRAINAGE WILL BE
POSSIBLE...ESPECIALLY ACROSS EAST CENTRAL LOUISIANA AND SOUTHWEST
AND WEST CENTRAL SECTIONS OF MISSISSIPPI THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
ANOTHER LONG PERIOD OF MODERATE TO HEAVY RAINFALL LEADING TO THE
PONDING OF WATER ON ROADS AND MINOR FLOODING IS SHAPING UP FOR
THE SOUTHERN PORTIONS OF THE ARKLAMISS SATURDAY NIGHT INTO
SUNDAY. THIS RAIN IS EXPECTED TO FALL OVER SOME OF THE SAME AREA
THAT HAS RECENTLY RECEIVED HEAVY RAINFALL.

A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG A STALLED COD
FRONT THAT WILL BE ACROSS THE REGION SATURDAY. RAIN WILL BEGIN
SATURDAY IN THE SOUTH AS THE COLD FRONT MOVES INTO THE AREA AND
CONTINUE UNTIL THE THE WAVE MOVES NORTHEAST OF THE AREA SUNDAY.
SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:31 PM CSTSevere Thunderstorm WarningJANHinds29 min
Jan 4, 10:47 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo43 min
Jan 4, 11:11 PM CSTTornado WarningJANYazoo27 min
Jan 4, 11:26 PM CSTSevere Thunderstorm WarningJANJefferson Davis34 min
Jan 4, 11:55 PM CSTSevere Thunderstorm WarningJANCovington, Smith40 min
Jan 4, 11:59 PM CSTSevere Thunderstorm WarningJANForrest, Lamar31 min
Jan 5, 12:18 AM CSTSevere Thunderstorm WarningJANJones42 min
Jan 5, 12:26 AM CSTTornado WarningJANJasper, Jones44 min
Jan 5, 12:34 AM CSTSevere Thunderstorm WarningJANNewton, Scott41 min
Jan 5, 12:59 AM CSTSevere Thunderstorm WarningJANAttala16 min
Jan 5, 1:01 AM CSTSevere Thunderstorm WarningJANNeshoba44 min
Jan 5, 1:04 AM CSTSevere Thunderstorm WarningJANClarke41 min
Jan 5, 1:05 AM CSTTornado WarningJANNeshoba40 min
Jan 5, 1:23 AM CSTSevere Thunderstorm WarningJANChoctaw34 min
Jan 5, 1:28 AM CSTSevere Thunderstorm WarningJANLauderdale47 min
Jan 5, 1:34 AM CSTSevere Thunderstorm WarningJANWinston41 min
Jan 5, 1:40 AM CSTSevere Thunderstorm WarningJANKemper39 min
Jan 5, 1:52 AM CSTSevere Thunderstorm WarningJANNoxubee53 min
Jan 5, 2:01 AM CSTSevere Thunderstorm WarningJANOktibbeha33 min
Jan 5, 2:06 AM CSTTornado WarningJANNoxubee39 min
Jan 5, 2:10 AM CSTSevere Thunderstorm WarningJANLowndes35 min
Jan 5, 2:23 AM CSTSevere Thunderstorm WarningJANClay18 min
Jan 5, 2:42 AM CSTSevere Thunderstorm WarningJANLowndes33 min
Jan 5, 3:10 PM CSTDense Fog AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more15 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.